Forum

Extrememly painful legs! MS? or Avonex?

Hello I have been on Avonex for 3 months now! I was on Copaxone and after almost a year and terrible site marks my Neuro changed my meds. But I am having terrible achy legs, like you have the flu! they ache and I feel they need to be stretched out to make the pain stop! it drives me insane?? Is this the Avonex or MS symptoms? I also can wake up in the night very sweaty is this also MS or Avonex symptoms! sorry its all very confusing in trying to understand my body! Thank you! and I hate telling friends or family as I dont want to be that friend/family member that is always complaing??? So when ever anybody asks I say yep! all good, or just depends on the day! I really am over talking about myself, but today is extremely painful and MS sucks big time?? just saying! lol! (not a great day today!) thanks for listening or reading lol! Cheers Shann_36 (who is now 37! but I think with how I feel today I can be any age I want?? lol!) so Shann_21 it is! lol! xo

Hello, Is this feeling in your legs all of the time or after you have taken Avonex? Sam x

I can have it other days but seems to be worse after Avonex? If its not in my legs it’s in my neck after an injection but because it is there other times is it making my MS worse I don’t know! Sorry x

I suffer terribly generally at night of aching spastic legs I throw my legs around whilst in bed and have woken in the mornings and found I have torn the bottom sheet of my bed? So are my legs getting worse??

My legs swelled after the Avonex injections - quite a lot. Now the neuro has decided that I am having some sort of allergic reaction. It has taken months for the swelling to go down. I don’t think I will be very happy if he decides to try me on another betainterferon.

Hi ! Sorry to hear that you are experiencing such pain. Muscle spasms and spasticity were my two major symptoms of MS, so I can completely relate to the pain you must endure. I was initially prescribed Baclofen for these symptoms but it had no beneficial affect on my symptoms at all. I was then prescribed Tizanidine and it has been brilliant! Personally, I do find that tiredness has a massive affect on the severity of my symptoms, so the spasms/ spasticity are very mild at the start of the day, but by the evening, the intensity definitely cranks up a little, but not overtly. That said, since I have been on Tizanidine, the number of spasms etc are far, far less (single figures only in 24 hrs). I have checked the side affects for Avonex and your symptoms are very typical. Check out ‘Avonex side effects’ under the ‘Treatment and Therapies’ tag for Everyday Living. Are you able to take other medication, whilst on Avonex? Good luck. Hope things improve for you soon! Tracyann

Sorry to hear you’re having a hard time. I think you need to follow your gut instinct on this one and if you feel worse on the avonex then speak to the ms nurse and neurologist and see what they suggest. Yes side effects can happen with different DMD’s but if the symptoms are outweighing the benefits then hopefully there’s another option for you that might suit you better. But again I think you need to follow your gut instinct and do whats right for you. X

Hello, If it is worse after the injection, do you take paracetamol before your injection? This can help. What I do is take 2 about 10 mins before and then every 4 hours after injection. When I first started Avonex, my calf muscles did used to hurt quite a bit, so I took ibuprofen as well, just 2 would normally take care of it. This settled down after a few weeks. Also, do you take your injection out of the fridge 30 minutes before injecting? This can help as well. Sorry for the questions, I am just trying to cover what I have found that may be of help/use to you. I hope I’ve been some help, please feel free to ask me anything I haven’t covered or if you just want to ask me about my experiences with Avonex so far. Sam x

Thank you all! and Yes! I am with you Carol L! I don’t want to have to change meds again??? and yes! I take Ibuprofen and panadol 20mins before my injection and I am in all sorts of bother if I let the time lapse before my next lot of medications. I just didn’t know if the symptoms I am having were directly related to the Avonex or were just MS and now life? But thank you to you all Traceyann and may98 you have also listed some others symptoms that I have and headaches are more frequent since being on the Avonex even had my eyes tested thinking I needed glasses! So I will def speak to my MS nurse and Neuro and see what action plan they would like to take! take care everyone and thanks! x